Article

Parenteral Cyanocobalamin Induced Arthralgia: A Case Report

Kabakama Clement Jr1★, Shekhar Deshpande2, Shefali Deo3★ Corresponding author

  1. 1Department of Internal Medicine, Muhimbili University of Health and Allied Sciences, Dar es Salaam, TANZANIA.
  2. 2Department of Pharmacology, MGM New Bombay Hospital, Vashi, Navi Mumbai, Maharashtra, INDIA.
  3. 3Department of Pharmacy Practice, JSS College of Pharmacy, Ootacamund, Ooty, Tamil Nadu, INDIA.

CORRESPONDENCE

Kabakama Clement Jr

Department of Internal Medicine, Muhimbili University of Health and Allied Sciences, Dar es Salaam, TANZANIA.

cleykabakama@gmail.com

Received: 29-05-2020; Revised: 16-07-2020; Accepted: 05-10-2020.

Volume 12, Issue 4 · pp. 383–385 · PUBLISHED · DOI: 10.5530/jyp.2020.12.97

View on JYP original site ↗

ABSTRACT

Cyanocobalamin is a presently coenzyme mainly involved in reactions leading to synthesis of Nucleic Acids and of that of methionine from homocysteine. On the other hand hematological neurological and epithelial clinical manifestations observed during Vitamin B12 deficiency may lead to Pernicious anemia. Pernicious anemia is a megaloblastic anemia which leads to abnormal erythrocyte nuclear maturation and leading to ultimate effect of loss of adequate stores of the Vitamin B12. Arthralgia induced after / following cobalamin administration is rarely. Despite of that various drugs are known to cause musculoskeletal adverse events such as arthralgia, myalgia and serum sickness. We present a Case of a 54 Year Old Male, with chief complaint of fever, pallor skin, shortness of breath and tiredness. On the fifth day, patient develops cyanocobalamin induced arthralgia and main treatment of the drug induced arthralgia is the discontinuation of the responsible drug. However patients can be managed with one active form of Vitamin B12 which is methyl cobalamin that has excellent beneficial therapeutic management for Joint Pain. In this case report a rare adverse event of Vitamin B12 Injection inducing arthralgia is reported.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Jr, K. C., Deshpande, S., & Deo, S. (). Parenteral Cyanocobalamin Induced Arthralgia: A Case Report. Journal of Young Pharmacists, 12(4), 383–385. https://doi.org/10.5530/jyp.2020.12.97